Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Positive solutions of systems of semilinear elliptic equations: the pendulum method


Author: Joseph Glover
Journal: Trans. Amer. Math. Soc. 301 (1987), 327-342
MSC: Primary 35J60; Secondary 35A35
DOI: https://doi.org/10.1090/S0002-9947-1987-0879577-6
MathSciNet review: 879577
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions are formulated which guarantee the existence of positive solutions for systems of the form

\begin{displaymath}\begin{gathered}- \Delta {u_1} + {f_1}({u_1}, \ldots ,\,{u_n}... ...}({u_1}, \ldots ,\,{u_n}) = {\mu _n}, \hfill \\ \end{gathered} \end{displaymath}

, where $ \Delta $ is the Laplacian (with Dirichlet boundary conditions) on an open domain in $ {\mathbf{R}^d}$, and where each $ {\mu_i}$ is a positive measure. The main tools used are probabilistic potential theory, Markov processes, and an iterative scheme which is not a generalization of the one used for quasimonotone systems. Quasimonotonicity is not assumed and new results are obtained even for the case where $ \partial {f_k}/\partial {x_j} > 0$ for every $ k$ and $ j$.

References [Enhancements On Off] (What's this?)

  • [1] P. Baras and M. Pierre, Singularités eliminables pour des équations semi-linéaires, Ann. Inst. Fourier 34 (1984), 185-206. MR 743627 (86j:35063)
  • [2] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Academic Press, New York, 1968. MR 0264757 (41:9348)
  • [3] N. Bouleau, Théorie du potentiel associée à certains systèmes différentiels, Math. Ann. 255 (1981), 335-350. MR 615854 (83b:60065)
  • [4] H. Brezis, Problèmes elliptiques et paraboliques non linéaires avec données mesures, Séminaire Goulaouic-Meyer-Schwartz 1981-1982, XX.1-XX.12. MR 671617 (84i:35132)
  • [5] R. K. Getoor, Markov processes: Ray processes and right processes, Lecture Notes in Math., vol. 440, Springer-Verlag, Berlin-Heidelberg-New York, 1975. MR 0405598 (53:9390)
  • [6] R. K. Getoor and Joseph Glover, Markov processes with identical excessive measures, Math. Z. 184 (1983), 287-300. MR 716278 (85m:60129)
  • [7] Joseph Glover and P. J. McKenna, Solving semilinear partial differential equations with probabilistic potential theory, Trans. Amer. Math. Soc. 290 (1985), 665-681. MR 792818 (86k:35042)
  • [8] P. L. Lions, On the existence of positive solutions of semilinear elliptic equations, SIAM Review 24 (1982), 441-467. MR 678562 (84a:35093)
  • [9] P. A. Meyer, Probability and potentials, Blaisdell, Waltham, Mass., 1966. MR 0205288 (34:5119)
  • [10] C. V. Pao, On nonlinear reaction-diffusion systems, J. Math. Anal. Appl. 87 (1982), 165-198. MR 653613 (83i:35094)
  • [11] W. Walter, Differential and integral inequalities, Ergeb. Math. Grenzgeb., vol. 55, Springer-Verlag, Berlin and New York, 1970. MR 0271508 (42:6391)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J60, 35A35

Retrieve articles in all journals with MSC: 35J60, 35A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0879577-6
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society